Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Prescribed augmentin duo antibiotic for for fever. Started diarrhoea. Any advice?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
My friend had fever on last Thursday till Saturday on seeing the doctor, he has prescribed Augmentin Duo antibiotic for 5 days. However since this morning she is complaining of Diarrhoea, 5 times loose motion in a span of 5 hours. Please advise if she should be consulting her doc again.
Posted Wed, 10 Oct 2012 in Digestion and Bowels
Answered by Dr. Jasvinder Singh 2 hours later

Thanks for posting your query.

The bowel upset can be due to antibiotic related diarrhea. First of all, make sure that your friend eats plenty of curd and take probiotics or sporolac XXXXXXX after consulting her doctor. These will tackle the diarrhea.

It is also important to maintain the hydration levels by taking Electral or Gatorade solution . Chicken broth, tea, ginger ale, Popsicles, XXXXXXX cranberry, or grape juice can be taken. The BRAT diet (ie, bananas, rice, applesauce, toast) or soft easily digestible semisolid diet can also be taken. Apricot or peach nectar, bananas, and mashed or baked potatoes are all high in potassium. In case of diarrhea, potassium is lost and it is important to replace it.

Further, she should avoid eating any junk food or oily, spicy food, fatty foods, sugary foods, dairy products, caffeine, beans, raw vegetables, raw fruits, broccoli, corn, cabbage, cauliflower and alcohol until recovery is complete.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor